Botox has given me daily migraine. I wasn't told this could happen

6 weeks ago I got Botox. 3 days after I got terrible jaw and temple pain. Then migraines became constant about day 6. Since then my tmj has been unbearable. Dreadfu neck and shoulder pain And waking with migraine every single day. Neuro said he hasn't known anyone get worse. Nothing can do. Take a triptan everyday. Wait for it to leave me. Soon I hope. I can't function at all.

I so regret getting it. Am I alone. Has anyone else had it go wrong please ?

15 Replies

oldestnewest
  • could this be more to do with your fibro, pen?

  • fibro is not an issue. This is the Botox. No coincidence. Tmj is now unbearable Merrill

  • I feel for you. My G.P. looked into the same treatment for my migraines and decided that it wasn't for me. He said that unless the resulting improvement was at around 60% the risks associated with it weren't worth taking and that as he understood it, the current improvement rate is around 20% He has 2 patients having this treatment right now and neither have been impressed with it.

  • I was assured by the neuro nothing but a little stiffness in muscles. Gp wasn't involved at all.

  • That's a real shame, my G.P. was involved because I asked him if it would be an option for me and he then looked into it before I committed myself and we decided between us really, that at present the risks outweighed any benefit in my particular situation.

    Also I personally found that the 'cold turkey' approach worked short term but long term I haven't managed to keep my migraines to a manageable level with any different triptans, preventatives or the like. Unfortunately, the option of travelling to London for treatment at the Migraine Centre is no longer an option either, the costs are prohibitive and the travel/stress of, cause more attacks. I wish I could be more positive about your attacks, I wish you well with finding a solution to your current difficulties at least.

  • Hi there

    Sorry to hear you are having such a difficult time.

    Taking a triptan everyday is ringing alarm bells for me, if you have been doing that for 6 weeks since you had the botox that is likely to be causing rebound headaches. Does your neuro know that you are taking that many?

    That is of course not saying that botox is not causing the problems as I have heard others talk of side effects after having it. It is recognised that botox is not a magic cure, but it can help some, and as I understand can take around 3 treatments before any real positive impact may be seen.

    ManOfKent: GPs won't be keen on referring patients for botox as they would have to pay for it out of their budget if my understanding of GP surgery budgets/referrals is correct.

    I really hope you feel better soon Merrill.

  • Thanks but it was not to do with my G.P. being unwilling because of costs. My G.P. has been brilliant and WAS willing to refer me but having looked into it first, decided not...however-he was still willing to get funding if I insisted. He has also sent me for other treatments that require funding such as CBT.

  • I tried CBT. Twice. It didn't help at all. Too much head work.

  • Yes, it didn't do anything for me either but at least I tried...I've also tried meditation but finding somewhere quiet is a problem and I'm afraid I'm not one of those lucky people who can shut off from what's going on around them when it's quite noisy...

  • My neuro told me to domt. I don't have rebound. Never have otherwise I wouldn't have been given Botox. It's part of the criteria

    Not too keen on the whole medication induced headache thing tbh.

    I know so many people who have got off all meds and are no better

    More than those that have improved tbh. .

    I won't be having it again. This is the worst I have been in my life.

    Thanks for your words xx

  • Sorry should say neuro told me to do it. Daily triptan.

  • change your neuro if he said to take daily triptans, he needs educating on moh!

  • Why? There is a lot of rot talked about medication induced headache. And it only effects a small amount of us. Yet we all get the stress of it. Several very good neuros state that triptans dont cause any rebound. After all they are not pain killers. I think I said I know many people who have been taken off meds and still have the pain. It is possible just to be chronic. Not from medication. I'm sorry we will have to keep,our own opinions on that I think ??

    My neuro is on the MAA panel and is very well thought of. He has told me to take them every day to counter the Botox. He said other than more preventatives. All of which have failed. This would have to see me through until the botox is out of my system.

    I have seen two other neuro. He is the best. I am sure he would be quite upset that you feel he doesn't understand the potential repercussions of the drugs he prescribes. After all it is the drugs we are given that apparently make us worse. Is that quite awful. As a famous America. Neuro commented. "We must not blame the patients when our medications do. It work "

    My problem is. No one involved with my Botox seemed to have encountered this kind of problem before. It has been noted.

    Thanks

  • did you see the reports about MOH on the news??

  • I got my botox 2 weeks ago and three days after I felt great. Now, I get a headache and neck ache everyday and have to take my triptans or tylenol to try to help the pain! I am so frustrated with this because I really thought this was going to work! Well thanks for sharing. I'm new to this.